MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC. IMRIS HFD100 HEAD FIXATION DEVICE; SKULL CLAMP

IMRIS - DEERFIELD IMAGING, INC. IMRIS HFD100 HEAD FIXATION DEVICE; SKULL CLAMP
Model Number HFD100
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imris engineer was on-site at the facility to assess the head fixation device and linkages, with no performance or mechanical issues noted.The removable torque screw component involved in the event was removed from the skull clamp and returned to the manufacturing site for evaluation.A follow-up report will be submitted once the investigation into this event is complete.
 
Event or Problem Description
It was reported the frame of the hfd100 slipped while a patient's head was pinned.The patient was in the prone position with 60 lbs of pressure exerted by the torque screw, and all joints were reported to have been checked by two people during pinning and confirmed to be tight.The slippage occurred prior to entering sterile field; there was no negative impact or consequence to the patient or procedure reported.
 
Additional Manufacturer Narrative
No performance or mechanical issues in the device were found during on-site investigation by an imris engineer at the facility.No discrepancies or anomalies were observed in the returned torque screw component.Preventive maintenance records for the site were reviewed and no discrepancies with respect to the head fixation device or associated linkages were identified.There is a possibility unintended user error related to pinning technique caused or contributed to the event, however this cannot be conclusively determined.

Brand Name
IMRIS HFD100 HEAD FIXATION DEVICE
Common Device Name
SKULL CLAMP
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer Contact
paul campbell
5101 shady oak road
minnetonka, MN 55343-4100
7632036344
MDR Report Key12644511
Report Number3010326005-2021-00013
Device Sequence Number4233172
Product Code HBL
UDI-Device Identifier00857534006011
UDI-Public(01)00857534006011
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K103493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHFD100
Device Catalogue Number113803-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date10/17/2021
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight93 KG